MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION SHARPOINT; POLYSYN 5-0 UNDYED 1X18" P-3

SURGICAL SPECIALTIES CORPORATION SHARPOINT; POLYSYN 5-0 UNDYED 1X18" P-3
Model Number G493N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, the reporter noted the formation of granulomas post-operatively.Subsequently, on (b)(6) 2024, it was reported that medical intervention was required to remove non-degraded sutures, leading to prolonged wound healing and scarring.
 
Additional Manufacturer Narrative
Samples were returned and investigation is pending; however, photos of the adverse reaction were not provided, therefore the alleged event cannot be confirmed.No additional information was given detailing the preoperative preparation of the device, the surgeon¿s technique, or if post-operative instructions were followed, therefore a definitive root cause cannot be determined at this time.Review of labeling 03-4216r1: contraindications this suture, being absorbable, should not be used where extended approximation of tissue is required.Warnings do not resterilize.Discard open, unused sutures and associated surgical needles.Users should be familiar with surgical procedures and techniques involving absorbable sutures before employing polysyn¿ (polyglycolic acid) synthetic absorbable sutures for wound closure, as risk of wound dehiscence may vary with the site of application and the suture material used.Physicians should consider the in vivo performance (under actions section) when selecting a suture for use in patients.The use of this suture may be inappropriate in elderly, malnourished, or debilitated patients, or in patients suffering from conditions which may delay wound healing.As with any foreign body, prolonged contact of any suture with salt solutions, such as those found in urinary or biliary tracts, may result in calculi formation.As an absorbable suture, polysyn¿ (polyglycolic acid) may act transiently as a foreign body.Acceptable surgical practice should be followed for the management of contaminated or infected wounds.As this is an absorbable suture material, the use of supplemental nonabsorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support.Precautions infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances wound dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with polysyn¿ (polyglycolic acid) suture.Skin sutures which must remain in place longer than 7 days may cause localized irritation and should be snipped off or removed as indicated.Adequate knot security for synthetic absorbable sutures, which are coated to enhance handling characteristics, requires the acceptable surgical technique of flat, square ties, with additional throws as warranted by surgical circumstance and the experience of the surgeon.Adverse reactions adverse effects associated with the use of this device may include wound dehiscence; failure to provide adequate wound support in closure of sites where expansion, stretching or distension occur etc., unless additional support is supplied through the use of nonabsorbable material; failure to provide adequate wound support in elderly, malnourished, or debilitated patients, or in patients suffering from conditions which may delay wound healing; tissue granulation or fibrosis, wound suppuration and bleeding as well as sinus formation; wound infection, minimal acute tissue inflammatory response characteristic of foreign body response; localized irritation when skin sutures are left in place for greater than seven (7) days; calculi formation in urinary and biliary tracts when prolonged contact with salt solutions such as urine and bile occurs; and transitory local irritation at the wound site.
 
Additional Manufacturer Narrative
No product was returned as initially reported.No additional information was provided.
 
Additional Manufacturer Narrative
Device was returned and evaluated.No malfunction was identified.No root cause can be determined.

Brand Name
SHARPOINT
Common Device Name
POLYSYN 5-0 UNDYED 1X18" P-3
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
1100 berkshire blvd.
ste 308
reading PA 19608
Manufacturer Contact
kelly knappenberger
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
MDR Report Key20868782
Report Number3010692967-2024-00114
Device Sequence Number12902816
Product Code GAM
UDI-Device Identifier00848782014996
UDI-Public00848782014996
Combination Product (Y/N)N
PMA/510(K) Number
K014021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG493N
Device Lot NumberE109WZG
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/16/2025
01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown